Alert archive / West Virginia / Flash Flood Warnings in 2001

Flash Flood Warning 24, NWS Charleston, WV

May 19, 2001Wyoming County, West Virginia

NWS Charleston, WV issued this flash flood warning at May 19, 2001, 9:40 PM EDT for Wyoming County, West Virginia. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 19, 2001, 9:40 PM EDT (01:40 UTC)
Expired
May 19, 2001, 11:30 PM EDT
In force
110 min
Issued by
NWS Charleston, WV
Area
Whole counties

County Wyoming County, WV

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2001-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 262 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2001-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
262 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1075 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRLX 200139
FFWRLX
WVC109-200330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
940 PM EDT SAT MAY 19 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WYOMING COUNTY IN WEST VIRGINIA...

* UNTIL 1130 PM EDT...

* AT 935 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY HEAVY
  RAIN OVER CENTRAL PORTIONS OF WYOMING COUNTY.  RADAR ESTIMATES OF
  ONE TO ONE AND A HALF INCHES OF RAIN WERE SEEN...WITH UP TO
  ANOTHER INCH POSSIBLE OVER THE NEXT HOUR.  THIS WILL CAUSE FLASH
  FLOODING OF AREA CREEKS AND STREAMS IN THE VICINITY OF THE
  GUYANDOTTE RIVER.

* SOME LOCATIONS IN THE WARNED AREA INCLUDE...OCEANA AND PINEVILLE.

<<CALL TO ACTION>> BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER
TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH
FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE
FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER
BEGINS RISING.

PLEASE REPORT HIGH WATER...HAIL OR STRONG WINDS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772.

$$

LAT...LON 3768 8176 3756 8184 3751 8179 3751 8172
          3753 8153 3757 8131 3774 8144

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at May 19, 6:13 PM EDT, 3 hours 27 minutes earlier.

Area forecast discussion, May 19, 6:13 PM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
613 PM EDT SAT MAY 19 2001

WITH TSTMS FIRING UP AND SHOWING A NORTHWARD PUSH ...AM GOING TO
HOIST A FLASH FLOOD WATCH FOR THE XTRM SRN WVA AND VA ZNS TIL
MDNGT.  ONCE STORMS PROGRESS N OF SFC BNDRY SHUD TAKE A W TO E
MVMNT...THEREFORE CAUSE SOME TRAINING.  ALREADY HV REPORTS OF OVR AN
INCH IN SPOTS AND LO FFG JUST REINFORCES THINKING.

.RLX...
WV...FLASH FLOOD WATCH UNTIL MIDNIGHT FOR ZONES
WVZ024>025...WVZ033>034.
VA...FLASH FLOOD WATCH UNTIL MIDNIGHT FOR ZONES VAZ003>004.
KY...NONE.
OH...NONE.

.END/

Nearby

Flash Flood Warnings in West Virginia, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.